Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 16, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 6, 2016, 5:10 AM MDT for 5 counties in New Mexico. It took effect at May 6, 2016, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2016, 5:10 AM MDT (11:10 UTC)
- In effect from
- May 6, 2016, 12:00 PM MDT
- Expired
- May 6, 2016, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 121 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3706 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS74 KEPZ 061110 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 510 AM MDT FRI MAY 6 2016 ...STRONG SOUTHWEST WINDS ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON... .A LARGE STORM SYSTEM WILL APPROACH THE STATE TODAY AND STRENGTHEN THE SOUTHWEST FLOW ALOFT OVER THE REGION. THESE STRONG WINDS WILL MIX DOWN TO THE SURFACE IN THE AFTERNOON WITH WINDS OF 25 TO 35 MPH EXPECTED. AREAS OF BLOWING DUST WILL ALSO REDUCE VISIBILITIES OVER PORTIONS OF THE LOWLAND DESERTS. . NMZ402>411-061915- /O.NEW.KEPZ.WI.Y.0016.160506T1800Z-160507T0100Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...WINSTON... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK 510 AM MDT FRI MAY 6 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * TIMING...NOON THROUGH 7 PM * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HIGH WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. WILDFIRE DANGER IS ELEVATED. SMALL OBJECTS MAY BE BLOWN ABOUT. * VISIBILITY...AREAS OF BLOWING DUST SWILL REDUCE VISIBILITIES DOWN TO A MILE IN DUST PRONE AREAS. PARTICULARLY SENSITIVE DUST AREAS ALONG THE INTERSTATE 10 CORRIDOR MAY SEE TEMPORARY DROPS IN VISIBILITY TO LESS THAN HALF A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
1 follow-up statement
605 WWUS74 KEPZ 061840 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1240 PM MDT FRI MAY 6 2016 ...STRONG SOUTHWEST WINDS ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON... .A LARGE STORM SYSTEM WILL APPROACH THE STATE TODAY AND STRENGTHEN THE SOUTHWEST FLOW ALOFT OVER THE REGION. THESE STRONG WINDS WILL MIX DOWN TO THE SURFACE IN THE AFTERNOON WITH WINDS OF 25 TO 35 MPH EXPECTED. AREAS OF BLOWING DUST WILL ALSO REDUCE VISIBILITIES OVER PORTIONS OF THE LOWLAND DESERTS. . NMZ402>411-070100- /O.CON.KEPZ.WI.Y.0016.000000T0000Z-160507T0100Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...WINSTON... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK 1240 PM MDT FRI MAY 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HIGH WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. WILDFIRE DANGER IS ELEVATED. SMALL OBJECTS MAY BE BLOWN ABOUT. * VISIBILITY...AREAS OF BLOWING DUST SWILL REDUCE VISIBILITIES DOWN TO A MILE IN DUST PRONE AREAS. PARTICULARLY SENSITIVE DUST AREAS ALONG THE INTERSTATE 10 CORRIDOR MAY SEE TEMPORARY DROPS IN VISIBILITY TO LESS THAN HALF A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 6, 4:04 AM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 6, 4:04 AM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
404 AM MDT FRI MAY 6 2016
.SYNOPSIS...
AN APPROACHING STORM SYSTEM WILL GENERATE STRONG SOUTHWEST WINDS
AND AREAS OF BLOWING DUST THIS AFTERNOON FOR MUCH OF THE AREA.
AREAS EAST OF EL PASO MAY ALSO SEE ISOLATED THUNDERSTORMS THIS
AFTERNOON. WINDY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND WITH
TEMPERATURES BECOMING MUCH COOLER. MOUNTAIN AREAS WILL HAVE A
SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS DURING THE
WEEKEND. DRY CONDITIONS WITH GENERALLY LIGHTER WINDS WILL OCCUR
THE FIRST PART OF NEXT WEEK.
&&
.DISCUSSION...
OUR ACTIVE WINDY PATTERN WILL CONTINUE TODAY AS A LARGE UPPER
LEVEL LOW PRESSURE SYSTEM APPROACHES THE STATE AND STRENGTHENS
THE SOUTHWEST FLOW OVER THE AREA. A DEEP MIXING LAYER WILL BE
PRESENT THAT WILL ALLOW STRONGER WINDS ALOFT TO MIX DOWN TO THE
SURFACE. THIS WILL RESULT IN STRONG SURFACE WINDS THIS AFTERNOON
FOR AREAS MAINLY WEST OF EL PASO WITH BREEZY TO WINDY CONDITIONS
EXPECTED TO THE EAST. PORTIONS OF SOUTHWEST NEW MEXICO WILL SEE
THE STRONGEST WINDS WHICH MAY EXCEED WIND ADVISORY CRITERIA OF 30
MPH OR HIGHER. AREAS OF BLOWING DUST WILL ALSO OCCUR ALONG THE
I-10 CORRIDOR WEST OF LAS CRUCES INTO ARIZONA AS WELL AS OTHER
MAJOR DESERT ROADWAYS WHICH WILL BE IMPACTED WITH REDUCED
VISIBILITIES.
ALSO THERE IS MOISTURE LURKING IN THE EASTERN
FRINGES OF OTERO AND HUDSPETH COUNTIES THAT MAY BE ABLE TO FUEL
ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.
TEMPERATURES WILL BE ABOVE NORMAL AGAIN TODAY WITH MORE 90 PLUS
HIGHS ACROSS THE LOWLAND DESERTS.
THE LARGE UPPER LOW PRESSURE SYSTEM WILL STRETCH FROM SOUTHERN
CALIFORNIA TO THE FOUR CORNERS REGION ON SATURDAY WITH A STRONG
SOUTHWEST FLOW ALOFT CONTINUING OVER THE AREA. WINDS SPEEDS WILL
BE LOWER ON SATURDAY BUT STILL IN THE WINDY CATEGORY. COOLER
TEMPERATURES SHOULD RESULT IN LESS BLOWING DUST.
THE STORM SYSTEM WILL MOVE INTO CENTRAL ROCKIES ON SUNDAY WITH
CONTINUED WINDY CONDITIONS EXPECTED FOR THE THE LOCAL AREA. A
LIMITED AMOUNT OF MOISTURE WILL BE AVAILABLE FOR A SLIGHT CHANCE
OF SHOWERS AND A FEW THUNDERSTORMS FOR THE MOUNTAIN REGIONS ON
SUNDAY AFTERNOON. TEMPERATURES MAY BE A FEW DEGREES COOLER WITH
AFTERNOON HIGHS STAYING BELOW 80 DEGREES FOR MANY LOWLAND AREAS.
THE STORM SYSTEM WILL EXIT THE REGION BY EARLY MONDAY WITH A
WEAKER WEST FLOW ALOFT FILLING IN BEHIND THE SYSTEM. THIS PATTERN
WILL RESULT IN LOWER WIND SPEEDS WITH GRADUALLY RISING
TEMPERATURES THROUGH THE WEEK. LONG RANGE MODELS HINT AT ANOTHER
SURGE OF MOISTURE BEHIND A COLD FRONT LATER IN THE WEEK THAT COULD
GENERATE SHOWERS AND THUNDERSTORMS FOR EASTERN PORTIONS OF THE
FORECAST AREA BUT THE OUTCOME IS STILL UNCERTAIN AT THIS TIME.
&&
.AVIATION...06/12-07/12Z...
A STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM WILL GENERATE SOUTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS
TO 40 KNOTS AT ALL TAF SITES FOR 16Z THROUGH 01Z. KDMN AND KLRU
MAY SEE REDUCED VISIBILITIES IN AREAS OF BLOWING DUST THIS
AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE FOR AREAS EAST OF
KELP LATE THIS AFTERNOON AND EVENING FROM 21Z THROUGH 06Z.
&&
.FIRE WEATHER...
A LARGE UPPER LOW PRESSURE SYSTEM WILL APPROACH THE REGION TODAY
AND ENHANCE STRONG SOUTHWEST WINDS ACROSS THE AREA. THE STRONGEST
WINDS WILL BE MAINLY WEST OF LAS CRUCES THIS AFTERNOON BUT ALL
AREAS WILL SEE WIND SPEEDS EXCEEDING CRITICAL THRESHOLDS. LOW
HUMIDITY VALUES FOR AREAS EXTENDING FROM EL PASO WESTWARD INTO
ARIZONA WILL RESULT IN RED FLAG WARNING CRITERIA BEING MET THIS
AFTERNOON. A MODERATE SURGE OF MOISTURE OVER EASTERN AREAS WILL
KEEP HUMIDITY VALUES ABOVE CRITICAL VALUES FOR EASTERN AREAS.
HOWEVER THERE IS A RISK OF ISOLATED THUNDERSTORMS FOR OTERO AND
HUDSPETH COUNTIES LATER THIS AFTERNOON AND EVENING.
BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH THE WEEKEND AS THE
LARGE LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE REGION. COOLER
TEMPERATURES AND LOWER WIND SPEEDS WILL KEEP THE AREA OUT OF RED
FLAG WARNING CRITERIA THROUGH THE WEEKEND BUT WINDY CONDITIONS
WILL STILL CONSTITUTE AN ELEVATED FIRE DANGER RISK. HIGHER
MOUNTAINS IN THE GILA REGION AND SACRAMENTO MOUNTAINS WILL HAVE A
SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS DURING THE
WEEKEND...ESPECIALLY ON SUNDAY. LOWER WIND SPEEDS AREA EXPECTED
FOR NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 93 60 83 56 / 0 0 0 0
SIERRA BLANCA 92 58 86 52 / 10 20 0 0
LAS CRUCES 89 52 78 47 / 0 0 0 0
ALAMOGORDO 90 54 80 48 / 0 0 0 0
CLOUDCROFT 68 39 56 35 / 0 0 0 0
TRUTH OR CONSEQUENCES 86 51 75 47 / 0 0 0 0
SILVER CITY 80 42 68 39 / 0 0 0 0
DEMING 87 48 75 45 / 0 0 0 0
LORDSBURG 84 43 75 42 / 0 0 0 0
WEST EL PASO METRO 92 59 82 55 / 0 0 0 0
DELL CITY 93 53 86 48 / 10 20 0 0
FORT HANCOCK 96 59 89 53 / 0 0 0 0
LOMA LINDA 90 57 80 51 / 0 0 0 0
FABENS 95 59 85 53 / 0 0 0 0
SANTA TERESA 91 56 81 51 / 0 0 0 0
WHITE SANDS HQ 90 57 79 52 / 0 0 0 0
JORNADA RANGE 89 50 78 44 / 0 0 0 0
HATCH 90 50 78 44 / 0 0 0 0
COLUMBUS 90 51 80 47 / 0 0 0 0
OROGRANDE 91 57 80 51 / 0 0 0 0
MAYHILL 79 46 67 41 / 10 10 0 0
MESCALERO 78 44 66 40 / 0 0 0 0
TIMBERON 77 43 65 39 / 0 0 0 0
WINSTON 79 38 67 36 / 0 0 0 0
HILLSBORO 84 47 73 43 / 0 0 0 0
SPACEPORT 87 50 76 45 / 0 0 0 0
LAKE ROBERTS 79 35 67 32 / 0 0 0 0
HURLEY 81 41 70 38 / 0 0 0 0
CLIFF 82 37 73 36 / 0 0 0 0
MULE CREEK 81 34 70 33 / 0 0 0 0
FAYWOOD 83 43 72 40 / 0 0 0 0
ANIMAS 84 45 76 45 / 0 0 0 0
HACHITA 86 45 77 44 / 0 0 0 0
ANTELOPE WELLS 84 46 76 44 / 0 0 0 0
CLOVERDALE 79 43 73 42 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
NMZ110>112.
WIND ADVISORY FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
NMZ402>411.
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
TXZ055.
&&
04 LUNDEENHazardous weather outlook, May 5, 7:00 AM MDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 700 AM MDT THU MAY 5 2016 NMZ401>417-TXZ418>424-061300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 700 AM MDT THU MAY 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WEST OF THE RIO GRANDE. PRECIPITATION WILL BE SPOTTY AND LIGHT. WE COULD ALSO SEE SOME DRY LIGHTNING IN THE GILA REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WE WILL SEE BREEZY TO WINDY CONDITIONS FRIDAY THROUGH TUESDAY...WITH FRIDAY BEING THE WINDIEST DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:00 PM MDT | Special Weather Statement | EPZ | Grant, Luna | 45 min |
Nearby
Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.